Hail, Edmonson
- When
- August 14, 3:20 PM EST
- Where
- Edmonson County, 3 mi SW of Brownsville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.150, -86.300
Thunderstorm wind gusts downed trees over many areas in south central Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Thunderstorm wind gusts downed trees over many areas in south central Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 14, 1:55 PM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 255 PM EDT SUN AUG 14 2005 .SHORT TERM (TONIGHT-MONDAY AFTERNOON)... CURRENT SYNOPTIC SITU SHOWS FRONT STILL TRYING TO SLOWLY DRIFT SOUTH SITTING FROM NEAR DAY WEST TO INDY TO JUST SOUTH OF STL INTO MO. OUTFLOW BOUNDARY FROM MORNINGS CONVECTION STARTING TO BECOME FOCAL POINT FOR AFTN CONVECTION...MAINLY IN AN ARC FROM THE BLUEGRASS TOWARDS CUMBERLAND LAKE AREA.. AND THEN WEST TO AROUND BWG. TEMPS HAVE RESPONDED QUICKLY TO THE SUNSHINE AGAIN TODAY WITH 90S SOUTH AND UPPER 80S TO AROUND 90 NORTH. WEAK VORT IN THE SAT WV IMAGE ACROSS THE WESTERN PORTION OF THE FA...WITH SHRTWV/VORT MAX MOVING ENE IN THE FLOW OUT OF MO/AR. HIGH PRESSURE ACROSS THE UPPER MS VALLEY PUSHING FRONT SOUTH AND EAST. MODELS HAVE SIMILAR SOLUTIONS FOR THE NEXT 24 HRS...WITH NAM12 SHOWING SOLID GRASP OF MOISTURE FIELDS AND HAS INITIALIZED WELL PICKING UP ON THE SHRTWV MOVING EAST OUT OF THE PLAINS...THEREFORE WILL FOLLOW NAM MORE CLOSELY THROUGH MON AFTN...INCLUDING TEMPS. AFTN/EVENING CONVECTION WILL START TO WANE SLIGHTLY AFTER DARK...WITH SHRTWV/ VORT MAX MOVING THRU LATER TONIGHT AND INTO THE OVERNIGHT PERIOD HAVE KEPT POPS AT HIGH CHANCE CAT(40-50) THROUGH MOST OF THE FIRST PERIOD. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH WINDS BEING THE MAIN THREAT. FAIRLY HIGH PW VALUES WILL ALLOW RAINFALL AMOUNTS OF A HALF INCH TO AN INCH IN A HOUR OR LESS. 48HR RUC AND SREF HAVE ALL PICKED UP ON THIS SCENARIO...HAVE HIGH CONFIDENCE THRU OVERNIGHT. ON MONDAY...A LULL IN PRECIP MAY OCCUR IN THE MID TO LATE MORNING...WITH THE SHRT WV THRU THE REGION AND SOME STABILIZATION OCCURRING DURING THE MORNING. WITH FRONT IN OUR NORTHERN FA ALONG WITH POSSIBLE SHRTWV MOVING THRU THE WSW FLOW INTO THE AREA... BELIEVE WILL SEE PLENTY OF CONVECTION IN THE AFTERNOON. ALL INGREDIENTS THERE WITH MOISTURE FOCAL POINT WITH THE BOUNDARY AND INSTABILITY DUE TO HEATING. THE LAST IS THE ONLY CONCERN...IF TOO MUCH CLOUD COVER THEN COVERAGE OF PRECIP WILL BE MORE LIMITED. HAVE GONE WITH 50 POPS...MOS POPS INTO LIKELY CAT...BUT MODELS ALSO HAVE DEWPTS TOO HIGH. OVERALL...IT WILL BE POSSIBLE FOR SCTD TO MAYBE NUMEROUS TSTMS/SHWRS TO DEVELOP MONDAY AFTN. LOWER CHANCES FOR ANY SEVERE STORMS MONDAY...WITH SOUTHERN AREA MORE PRIMED FOR STRONGER STORMS WITH MORE INSTABILITY DUE TO HEATING. --SCHOTT .SHORT TERM CONTD...(MON NGT THRU WED NGT). MIDWESTERN SHRTWV PROGGED TO MOVE INTO THE UPPER OH VLY MON NGT THRU TUE TNGT NUDGING MEADERING BNDRY FARTHER SOUTH INTO THE TN VLY BY WED. BEFORE THEN...SFC WAVES MOVING ALONG FRONT SHUD CONT TO TRIGGER SCT SHWRS/STORMS THRU TUE NGT. BY WED...ALL SHRT RANGE MODELS INDICATE FRONT TO BE FAR ENUF S TO ALLOW FOR DROPPING OF POPS WED/WED NGT WITH HIGH PRES/DRIER AMS MOVING SWD ACRS MUCH OF OUR FA. WITH MORE CLDS TUE...CURRENT FCST OF MID/UPR 80S OK WITH THE COOLER READINGS N. A BIT HIER TEMPS WED WITH MORE SUN. LONGER TERM...(THU THRU SUN) FRONT SHUD BE RETURNING NWD BASED ON THE ECMWF AND ENSEMBLE MEANS WITH MOIST SLY/SWLY FLOW AGAIN BECOMING ENTRENCED ACRS FA THRU SUN. CAP MAY STRENGTHEN ENUF BY THE WEEKEND AS HGTS INCREASE ACROSS THE SERN U.S. AND LOWER OH VLY TO LIMIT CNVCTN. WILL CONT 30 POPS THU AND FRI... AND CONT DRY FCST FOR SAT AND EXTEND INTO SUN AS RDG BUILDS/SFC HIGH PRES WRAPS IN FROM THE SE AND FRONT STALLS ACRS THE UPR OH VLY. BUMPED MAX TEMPS UP ABOUT 2 DEG SAT AND SUN (NEAR 90) WITH A LARGER DIURNAL RANGE...CLOSER TO ENSEMBLE MEANS...WITH MORE SUN AND CONTD DRY GROUND. --DK && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT SUN AUG 14 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY... TOMPKINSVILLE...VERSAILLES...WINCHESTER 345 PM EDT (245 PM CDT) SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS MAY BECOME STRONG EARLY THIS EVENING INTO THE OVERNIGHT PERIOD...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS. WIND GUSTS NEAR 60 MPH WILL BE THE MAIN THREAT...ALONG WITH POSSIBLE HEAVY RAINFALL AND FREQUENT DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STATIONARY FRONT ACROSS KENTUCKY WILL SERVE AS A FOCUS FOR OCCASIONAL THUNDERSTORMS MONDAY THROUGH TUESDAY. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED...FREQUENT LIGHTNING AND GUSTY WINDS ARE POSSIBLE WITH ANY STRONGER STORMS...MAINLY IN THE SOUTHERN PORTIONS OF THE OUTLOOK AREA FOR MONDAY AFTERNOON AND EVENING. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS FOR THURSDAY THROUGH FRIDAY AS A WARM AND HUMID AIRMASS BECOMES ESTABLISHED AHEAD OF A COLD FRONT WHICH WILL PASS THROUGH THE OHIO VALLEY FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. SCHOTT
The Louisville radar (KLVX), 97 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469024, 5469025, 5469026, 5469027, 5469028, 5469029.